Aricept/increased sleepiness?

Discussion in 'ARCHIVE FORUM: Support discussions' started by simbo, Feb 26, 2011.

  1. simbo

    simbo Registered User

    Jun 5, 2010
    24
    Another Aricept question, I'm afraid. Mum has had her dose doubled to 100mg (I think) and since then seems to sleep and twitch pretty much all day. This could just be a coincidence, but it seems to me that her overall function has declined over the same period, rather than improved. Has anyone else found this?
     
  2. JackMac

    JackMac Registered User

    Jun 26, 2010
    520
    west midlands
    Hello

    have a look at this as it tells you the side effect, one of which is fatigue.

    http://alzheimers.org.uk/site/scripts/documents_info.php?documentID=147

    How long has she been on aricept?

    My mum has just started on it and she's become more alert in 5 days. Not sure if it's coincidence yet and she's just having a good few days. she's only on 5mg and goes up to 10mg after 4 weeks.

    My mum has slept a lot during the day since being diagnosed so I think it can also come with the condition.

    Best to let her doctor know any changes that you think may be side effects as it doesn't suit everyone.

    Jackmac
     
  3. MissisT

    MissisT Registered User

    Dec 1, 2010
    283
    Essex
    My OH started on Aricept a week ago yesterday and has been very sleepy ever since. Mind you, he slept a lot before. I'm waiting and watching and reserving judgement.

    Teresa x
     
  4. tish

    tish Registered User

    Feb 8, 2011
    73
    My niece was very sleepy while taking Aricept, but im not sure as its purely that drug or whether it may have something to do with the anti depressants also. Is your mom on any other medication? I have to say though at the moment she seems much better and is more alert to things going on around her. Maybe its worth asking medical advice from her doctor and see what they say. Sorry i couldnt be of help. xx
     
  5. Izzy

    Izzy Volunteer Moderator

    Aug 31, 2003
    59,776
    Female
    Dundee
    My husband was on Aricept for 9 years and is now on Exelon. He is very sleepy/tired most of the time. I think part of it us the condition and part is the medication. x
     
  6. lin1

    lin1 Registered User

    Jan 14, 2010
    9,320
    Female
    East Kent
    Hi
    If your correct about the dose being 100 mg , its sounds rather high to me , I may be totally wrong but thought max dose was far lower around 20 mg im no doc so you need to check on this

    Could it be 10 mg your mum is on ?

    I have read of increased sleepiness, maybe a good idea to inform the doc who prescribed it
     
  7. simbo

    simbo Registered User

    Jun 5, 2010
    24
    Thanks for all the replies. it is, of course 10mg that she is now on. She was on 5mg for about a year but at the last memory clinic the consultant doubled the dose. They prescribe this but, as she only goes to this clinic twice a year there is no real follow-up. Her GP doesn't seem to be involved in her dementia care, and most other routine health matters seem to have been passed to nurses eg asthma, diabetes. She also takes drugs for blood pressure and cholesterol. As Aricept doesn't help all types of dementia, and the consultant keeps telling Dad how expensive it is, I would have thought that they would at least check whether it is having the desired effect.
     
  8. simbo

    simbo Registered User

    Jun 5, 2010
    24
    As an update to this, and I have also put this in a separate thread, we had occasion to call the doctor today and told him that since she had been on 10mg of Aricept, Mum had been almost comatose all day, and much more withdrawn. He has now taken her off it. Obviously it helps a lot of AZ sufferers but Mum has fronto-temperal dementia and we had seen no improvement at all. We now wait until it leaves her system and decide what to do next.
     
  9. carrie99

    carrie99 Registered User

    Apr 26, 2009
    175
    Yorkshire
    #9 carrie99, Feb 28, 2011
    Last edited: Feb 28, 2011
    Aricept!

    I have 10 milligrams at night. Ihad a couple of dicky stomachs until I got used to it, but now I think of it as the miracle drug!

    Carrie
    Oh and bye the way, I also take statins at night
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.